• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Tranxene (clorazepate dipotassium) Tablets

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) -- April 2009

 

The detailed view includes drug products with safety labeling changes to the BOXED WARNING, CONTRAINDICATIONS, WARNINGS, PRECAUTIONS, ADVERSE REACTIONS, or PATIENT PACKAGE INSERT/MEDICATION GUIDE sections. Deletions or editorial revisions made to these sections are not included in this summary. Read about the new physician labeling format.


Summary View

 

Sections Modified

Summary of Changes to Contraindications and Warnings

WARNINGS

  • Suicidal behavior and Ideation
  • Usage in Pregnancy

 

PRECAUTIONS

  • Information for Patients

WARNINGS

  • Suicidal behavior and Ideation- all new section
    • Antiepileptics drugs (AEDs), including Tranxene, increase the risk of suicidal thoughts or behavior in
      patients taking these drugs for any indication. Patients treated with any AED for any indication should be
      monitored for the emergence or worsening of depression, suicidal thoughts or behavior, and/or any unusual changes in mood or behavior....
  • Usage in Pregnancy
    • To provide information regarding the effects of in utero exposure to Tranxene, physicians are advised to recommend that pregnant patients taking Tranxene enroll in the North American Antiepileptic Drug (NAAED) Pregnancy Registry. This can be done by calling the toll free number 1-888-233-2334, and must be done by patients themselves. Information on the registry can also be found at the website http://www.aedpregnancyregistry.org/.

 

PRECAUTIONS

  • Information for Patients
    • Patients should be encouraged to enroll in the NAAED Pregnancy Registry if they become pregnant. This registry is collecting information about the safety of antiepileptic drugs during pregnancy. To enroll, patients can call the toll free number 1-888-233-2334.
    • Patients, their caregivers, and families should be counseled that AEDs, including Tranxene, may increase the risk of suicidal thoughts and behavior and should be advised of the need to be alert for the emergence or worsening of symptoms of depression, any unusual changes in mood or behavior, or the emergence of suicidal thoughts, behavior, or thoughts about self-harm. Behaviors of concern should be reported immediately to healthcare
      providers.